Wildfire, Randall
- When
- March 10, 1:26 PM CST to 4:00 PM CST
- Where
- Randall forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
S. Highway 87 and Interstate 27.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The East Complex Wildfire began around 1326CST in Randall county about twelve miles south southeast of Canyon Texas near Farm to Market Road 285 (Wayside Road) and between U.S. Highway 87 and Interstate 27. The wildfire consumed an estimated six hundred and forty acres and was caused by burning debris. There were no structures damaged or lost and there were no reports of injuries or fatalities. The wildfire was contained around 1600CST and a total of three fire departments responded to the wildfire including the Texas Forest Service.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 10, 11:06 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1206 PM CDT MON MAR 10 2014 .AVIATION... FOR THE 18Z TAFS, VFR CONDITIONS WILL CONTINUE TO PREVAIL. HAVE MODERATE CONFIDENCE WITH TIMING OF THE COLD FRONT, BUT IT COULD MOVE THROUGH FASTER THAN CURRENTLY FORECAST. NW WINDS WILL BECOME GUSTY LATE TOMORROW MORNING, BUT ESPECIALLY JUST BEYOND THIS TAF PERIOD. JACKSON && .PREV DISCUSSION... /ISSUED 630 AM CDT MON MAR 10 2014/ AVIATION... 12Z TAFS...VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS WITH ONLY SOME HIGH CLOUDS EXPECTED. A LEE SURFACE TROUGH WILL KEEP WINDS PREDOMINANTLY OUT OF THE SOUTHWEST TO WEST. MAY SEE SOME GUSTS AROUND 20 KTS AT KAMA THIS AFTERNOON...OTHERWISE SPEEDS WILL BE AROUND 12 KTS OR LESS. KB PREV DISCUSSION... /ISSUED 331 AM CDT MON MAR 10 2014/ DISCUSSION... TEMPERATURES WILL BE SOME 15 TO 20 DEGREES ABOVE NORMAL TODAY AS DOWNSLOPE WINDS PREVAIL. AN UPPER LEVEL SHORT WAVE TROUGH NEARING THE WASHINGTON AND OREGON COASTS NOW WILL DIVE SOUTHEAST THROUGH WYOMING BY TUESDAY. THE SHORT WAVE TROUGH WILL BE POSITIVELY TILTED AND IT WILL START TO SPLIT AT THIS TIME WITH PART OF THE SHORT WAVE CONTINUING SOUTHEAST THROUGH THE CENTRAL PLAINS AND THE OTHER PIECE MOVING SOUTHWEST INTO NEVADA BY TUESDAY EVENING. THE FLOW ALOFT WILL INCREASE AND IT WILL BECOME MORE ZONAL OVER THE PANHANDLES TUESDAY AFTERNOON AND EVENING AHEAD OF THIS WEST TO EAST ORIENTED TROUGH AXIS. THIS CROSS BARRIER FLOW WILL ENCOURAGE LEE-SIDE CYCLOGENESIS TUESDAY MORNING. THIS SURFACE CYCLONE WILL MOVE OFF TO THE EAST INTO NORTHWEST OKLAHOMA BY MID DAY TUESDAY WHICH WILL ALLOW A STRONG COLD FRONT TO PLOW THROUGH THE PANHANDLES TUESDAY AFTERNOON AND EVENING. THE SURFACE PRESSURE GRADIENT WILL BE TIGHT BEHIND THIS COLD FRONT AS A SURFACE HIGH OVER WYOMING BUILDS SOUTHWARD ALONG THE LEE-SIDE OF THE ROCKIES REPLACING THE LOW. THERE ARE SOME INDICATIONS THAT THE WINDS COULD BE IN THE ADVISORY CRITERIA...SUSTAINED 35 MPH. WE COULD ALSO HAVE SOME WIND GUSTS GREATER THAN 60 MPH LATE TUESDAY AFTERNOON THROUGH THE EVENING. FOR NOW WILL NOT HOIST ANY WIND HIGHLIGHTS AS IT IS UNCLEAR ON THE EXACT LOCATION OF THE STRONGEST WINDS. SOME LIGHT PRECIP MAY STILL BE POSSIBLE AS THIS SHORT WAVE TROUGH SLIDES ACROSS THE NORTHERN CWA TUESDAY NIGHT. THE SHORT WAVE THAT GETS STUCK OUT IN NEVADA FINALLY STARTS TO MOVE EASTWARD BY THURSDAY AND WILL MOVE OVER THE PANHANDLES FRIDAY. RIGHT NOW THIS SYSTEM LOOKS MOISTURE STARVED...SO WILL CONTINUE WITH A DRY FORECAST. ANOTHER STRONG SHORT WAVE DIVES SOUTHEAST ON THE FRONT SIDE OF THE RIDGE OVER THE WEST COAST THIS WEEKEND. THIS SHORT WAVE IS EXPECTED TO INTENSIFY AS IT SLIDES TOWARDS THE PANHANDLES BY SATURDAY NIGHT AND SUNDAY. THE MODELS HAVE NOT BE IN VERY GOOD AGREEMENT FROM DAY TO DAY ON THE EVOLUTION OF THIS SHORT WAVE TROUGH. WOULD LIKE TO SEE SOME MORE RUN TO RUN CONSISTENCY BEFORE ADDING SOME POPS TO THE FORECAST. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE TEXAS PANHANDLE TODAY AS 20 FOOT WINDS WILL BE AROUND 15 MPH AND LOWEST RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 10 PERCENT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ALONG AND JUST BEHIND THE COLD FRONT ON TUESDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN ON THURSDAY AS SOUTHWEST WINDS INCREASE AGAIN. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && CLK/JJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 347 AM CDT MON MAR 10 2014 OKZ001>003-TXZ001>020-102130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 AM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS AROUND 15 MPH AND LOWEST RELATIVE HUMIDITY VALUES BELOW 10 PERCENT WILL COMBINE TO BRING ELEVATED FIRE WEATHER CONDITIONS TO THE TEXAS PANHANDLE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE TUESDAY. NORTHWEST TO NORTH WINDS OF 35 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES TUESDAY AFTERNOON AND TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE PANHANDLES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY AND THURSDAY...AND FOR NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN TEXAS PANHANDLE ON TUESDAY. GOEHRING
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499062.